Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 37, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 25, 2008, 6:39 PM CDT for Bell County, Texas. It was in force for 51 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 6:39 PM CDT (23:39 UTC)
- Expired
- Apr 25, 2008, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Bell County, TX
The radar
The Ft Hood radar (KGRK), 27 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 6:43 PM CDT | HAIL 1.75 | Belton, TX | N BELTON |
| Apr 25, 6:44 PM CDT | HAIL 1.75 | 2 E Salado, TX | 2 E SALADO |
| Apr 25, 6:49 PM CDT | HAIL 1.75 | 4 Se Belton, TX | BETWEEN BELTON AND LITTLE RIVER ACADEMY. |
| Apr 25, 6:58 PM CDT | HAIL 1.75 | Little River-Academy, TX | |
| Apr 25, 7:00 PM CDT | HAIL 1.5 | Temple, TX | |
| Apr 25, 7:15 PM CDT | HAIL 0.88 | Little River-Academy, TX | NICKEL SIZE HAIL IN LITTLE RIVER |
| Apr 25, 7:23 PM CDT | HAIL 0.88 | 2 W Holland, TX | NICKEL HAIL 2 WEST OF HOLLAND |
| Apr 25, 7:26 PM CDT | HAIL 0.88 | Little River-Academy, TX | NICKEL HAIL 3 SOUTH OF LITTLE RIVER |
| Apr 25, 7:31 PM CDT | HAIL 0.88 | Little River-Academy, TX | |
| Apr 25, 7:34 PM CDT | HAIL 0.88 | 5 Sw Temple, TX | NICKEL HAIL 5 SW TEMPLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1802 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 252342
TORFWD
TXC027-260030-
/O.NEW.KFWD.TO.W.0037.080425T2339Z-080426T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL BELL COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 730 PM CDT
* AT 639 PM CDT...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING
TORNADOES WAS 4 MILES SOUTH OF BELTON..MOVING SOUTH AT 18 MPH.
STORM SPOTTERS WERE REPORTING STRONG ROTATION JUST SOUTH OF BELTON.
* THE TORNADO WILL BE NEAR...
SALADO BY 650 PM CDT...
HOLLAND BY 705 PM CDT...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES...LARGE HAIL UP TO BASEBALL SIZE ARE LIKELY
WITH THIS STORM.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN TEXAS.
LAT...LON 3088 9765 3117 9755 3117 9732 3089 9727
3076 9732
TIME...MOT...LOC 2339Z 358DEG 15KT 3099 9746
$$
132 follow-up statements
000
WWUS54 KFWD 252356
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
655 PM CDT FRI APR 25 2008
TXC027-260030-
/O.CON.KFWD.TO.W.0037.000000T0000Z-080426T0030Z/
BELL TX-
655 PM CDT FRI APR 25 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
BELL COUNTY...
AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING ONE OR
MORE TORNADOS. A DEVELOPING TORNADO WAS LOCATED 4 MILES EAST OF
SALADO...MOVING SOUTH AT 17 MPH.
THE TORNADO WILL BE NEAR...
HOLLAND BY 705 PM CDT...
IN ADDITION TO TORNADOES, LARGE HAIL UP TO SOFTBALL SIZE IS LIKELY
WITH THIS STORM.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.
DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE
EASILY TOSSED AND CRUSHED BY TORNADO WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN TEXAS.
LAT...LON 3088 9765 3117 9755 3117 9732 3089 9727
3076 9732
TIME...MOT...LOC 2355Z 358DEG 15KT 3092 9746
$$
13000
WWUS54 KFWD 260002
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 PM CDT FRI APR 25 2008
TXC027-260030-
/O.CON.KFWD.TO.W.0037.000000T0000Z-080426T0030Z/
BELL TX-
701 PM CDT FRI APR 25 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTH
CENTRAL BELL COUNTY...
AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING ONE OR
MORE TORNADOS. A DEVELOPING TORNADO WAS LOCATED 4 MILES NORTHWEST
OF HOLLAND...MOVING SOUTH AT 21 MPH.
THE TORNADO WILL BE NEAR...
RURAL SOUTHERN BELL COUNTY AT 720 PM CDT
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES, LARGE HAIL IS LIKELY WITH THIS STORM.
SOFTBALL SIZE HAIL WAS REPORTED WITH THIS STORM IN LITTLE RIVER
ACADEMY AT 658 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN TEXAS.
LAT...LON 3088 9765 3109 9757 3106 9730 3101 9729
3100 9730 3099 9729 3089 9727 3076 9732
TIME...MOT...LOC 0001Z 359DEG 18KT 3089 9745
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 4:14 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 25, 4:14 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 414 PM CDT FRI APR 25 2008 .UPDATE... CORRECTED 414 PM SVR TSTORM WATCH #233 ISSUED FOR SE 1/2 OF N TX THROUGH 10 PM CDT. EMBEDDED...MARGINALLY SEVERE STORMS POSSIBLE NOW THRU EARLY TO MID EVENING...AS COLD FRONT MOVES SE THROUGH THE AREA. FORECASTS SENT. && .PREV DISCUSSION... /ISSUED 242 PM CDT FRI APR 25 2008/ DISCUSSION... SCATTERED THUNDERSTORMS FINALLY DEVELOPED JUST BEFORE 2 PM...AND NOW EXTENDED ALONG A BROKEN LINE FROM N OF HILLSBORO...TO WAXAHACHIE...TO MESQUITE/BALCH SPRINGS...TO ROCKWALL AND NEAR GREENVILLE. COLD FRONT WAS GENERALLY FROM SHERMAN...TO DALLAS...TO LAKE WHITNEY...TO BETWEEN HAMILTON AND LAMPASAS...MOVING ESE NEAR 20 KTS. BY EVENING...EXPECT BROKEN LINE OF SCATTERED STORMS TO GENERALLY EXTEND ALONG/AHEAD OF COLD FRONT FROM EMORY...TO WACO...TO KILLEEN WITH CHANCE POPS CONTINUE THIS EVENING AREAS SE OF THIS LINE...AS FRONT LOSES ITS POP AND BEGINS STALLING AS IT HEADS TOWARD SE/CENTRAL TX. WILL LINGER LOW POPS OVER S/SW 1/2 OF N TX LATE TONIGHT AND THROUGH SATURDAY...AS OLD FRONT MIXES BACK NORTH. KEEPING TREND OF STRONG COLD FRONT MOVING INTO N TX LATER SAT NIGHT AND DRIVING OUT OF SE COUNTIES BY SAT AFTERNOON. STRONG DISTURBANCE ALOFT WILL DEEPEN OVER THE CENTRAL SOUTHERN PLAINS LATE SAT NIGHT AND MOVE READILY EAST TOWARD MS VALLEY ON SUNDAY. EXPECT WIDESPREAD RAIN/STORMS TO BREAK OUT MAINLY BEHIND THE COLD FRONT...AS LIFT TRAILS THE FRONT. ANY STORMS EMBEDDED IN RAIN AREAS TO BE ELEVATED IN NATURE. MAIN THREATS SHOULD BE LOCALLY HEAVY RAINFALL/FLOODING AND MARGINALLY SEVERE HAIL/LIGHTNING WITH STRONGEST OF ACTIVITY. HEAVY RAIN PAST FEW DAYS HAS BEEN VERY LOCALIZED AND SPOTTY...THUS COMBINED WITH PROGRESSIVE NATURE OF SAT NIGHT SYSTEM...WILL NOT ISSUE A FLASH FLOOD WATCH/FFA/ ON THIS PACKAGE...THOUGH SOME LOCALIZED FLASH FLOODING IS HIGHLY POSSIBLE. BY SUNDAY EVENING AND THROUGH THE MIDDLE OF THE WORK WEEK...A DRY AND SEASONABLE FORECAST IN STORE FOR N TX...AS COLD FRONT DRIVES GOOD MOISTURE WELL OFF THE GULF COAST LATE SUNDAY AND NW FLOW DOMINATES THROUGH EARLY TUESDAY...BEFORE BECOMING ZONAL. NEXT DISTURBANCE APPROACHES FOR LATE IN THE WEEK AND HAVE INTRODUCED SOME LOW POPS DUE TO LOW CONFIDENCE ON SYSTEM EVOLUTION...AS MODELS DIFFER QUITE A BIT. A WARM UP WILL ENSUE HOWEVER THROUGH THE WEEK BACK INTO THE 80S. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 79 51 68 48 / 10 10 90 30 0 WACO, TX 60 81 54 67 44 / 30 20 90 60 0 PARIS, TX 52 75 49 65 44 / 10 10 70 20 5 DENTON, TX 53 74 48 68 46 / 10 10 80 20 0 MCKINNEY, TX 53 76 47 67 46 / 10 10 80 20 0 DALLAS, TX 57 78 51 66 49 / 10 10 90 30 0 TERRELL, TX 56 79 50 66 45 / 20 10 90 40 5 CORSICANA, TX 60 79 53 66 47 / 40 10 90 60 5 TEMPLE, TX 63 82 54 68 44 / 50 20 90 70 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/05
Hazardous weather outlook, Apr 25, 3:51 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 351 PM CDT FRI APR 25 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 351 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AND TONIGHT ALONG A COLD FRONT MAINLY ACROSS SOUTHEAST PORTIONS OF NORTH TEXAS FROM PARIS TO CORSICANA TO KILLEEN. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS MAINLY THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS SATURDAY AFTERNOON INTO EARLY SUNDAY. SOME OF THE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO ANY SEVERE WEATHER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE ENTIRE AREA. SOME AREAS COULD RECEIVE IN EXCESS OF 3 INCHES OF RAIN THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THE EVENING. DUNN
In the hours before
Local storm report, Apr 25, 6:13 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
613 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL MORGANS POINT RESORT 31.16N 97.45W
04/25/2008 E2.75 INCH BELL TX AMATEUR RADIO
MORGANS POINTLocal storm report, Apr 25, 6:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL MORGANS POINT RESORT 31.16N 97.45W
04/25/2008 E2.50 INCH BELL TX AMATEUR RADIOLocal storm report, Apr 25, 6:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
620 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO BELTON 31.07N 97.46W
04/25/2008 BELL TX BROADCAST MEDIA
MEDIA REPORTS TORNADO ON GROUND NEAR FIRE STATION 2 IN
BELTONLocal storm report, Apr 25, 6:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
631 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TORNADO BELTON 31.07N 97.46W
04/25/2008 BELL TX AMATEUR RADIO
CONFIRMED TORNADO TOUCHDOWN NEAR 190 AND I-35Local storm report, Apr 25, 6:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
634 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL BELTON 31.07N 97.46W
04/25/2008 E1.75 INCH BELL TX AMATEUR RADIOLocal storm report, Apr 25, 6:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL BELTON 31.07N 97.46W
04/25/2008 E2.75 INCH BELL TX BROADCAST MEDIA
GOLFBALL TO BASEBALL REPORTED BY BROADCAST MEDIAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:14 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 49 hr |
| Apr 25, 1:44 PM CDT | Special Weather Statement | FWD | Dallas | 31 min |
| Apr 25, 1:52 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 38 min |
| Apr 25, 2:10 PM CDT | Special Weather Statement | FWD | Ellis | 35 min |
| Apr 25, 2:26 PM CDT | Special Weather Statement | FWD | Rockwall | 34 min |
| Apr 25, 2:44 PM CDT | Special Weather Statement | FWD | Ellis | 31 min |
| Apr 25, 3:06 PM CDT | Special Weather Statement | FWD | Kaufman | 24 min |
| Apr 25, 3:13 PM CDT | Special Weather Statement | FWD | Ellis | 32 min |
| Apr 25, 3:23 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 52 min |
| Apr 25, 3:34 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Apr 25, 3:37 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 53 min |
| Apr 25, 3:45 PM CDT | Special Weather Statement | FWD | Hill | 30 min |
| Apr 25, 4:02 PM CDT | Special Weather Statement | FWD | Bosque, Hill, McLennan | 28 min |
| Apr 25, 4:06 PM CDT | Special Weather Statement | FWD | Lamar | 24 min |
| Apr 25, 4:12 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 48 min |
| Apr 25, 4:15 PM CDT | Special Weather Statement | FWD | Navarro | 30 min |
| Apr 25, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 50 min |
| Apr 25, 4:27 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 63 min |
| Apr 25, 4:38 PM CDT | Special Weather Statement | FWD | Lamar | 37 min |
| Apr 25, 4:50 PM CDT | Tornado Warning | FWD | Hill, Limestone, Navarro | 40 min |
| Apr 25, 4:58 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 62 min |
| Apr 25, 5:11 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 64 min |
| Apr 25, 5:29 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 47 min |
| Apr 25, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Falls, McLennan | 53 min |
| Apr 25, 5:53 PM CDT | Tornado Warning | FWD | Bell | 52 min |
| Apr 25, 6:07 PM CDT | Tornado Warning | FWD | Bell | 38 min |
| Apr 25, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 41 min |
| Apr 25, 6:42 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 48 min |
| Apr 25, 6:50 PM CDT | Areal Flood Advisory | FWD | Bell | 115 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.